Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 177, NWS Nashville, TN

July 19, 2016Jackson County, Overton County, Putnam County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 19, 2016, 2:16 PM CDT for Jackson County, Overton County, Putnam County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2016, 2:16 PM CDT (19:16 UTC)
Expired
Jul 19, 2016, 2:45 PM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jackson County, TN, Overton County, TN, Putnam County, TN

The radar

The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 2:24 PM CDTTSTM WND DMGGainesboro, TNNUMEROUS REPORTS OF TREES AND LIMBS DOWN AND SOME POWER OUTAGES IN GAINESBORO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2232 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

057 
WUUS54 KOHX 191916
SVROHX
TNC087-133-141-191945-
/O.NEW.KOHX.SV.W.0177.160719T1916Z-160719T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
216 PM CDT TUE JUL 19 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PUTNAM COUNTY IN MIDDLE TENNESSEE...
  SOUTHWESTERN OVERTON COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN JACKSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 245 PM CDT

* AT 215 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  GAINESBORO... MOVING SOUTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COOKEVILLE...GAINESBORO...ALGOOD...MONTEREY...BAXTER AND RICKMAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3613 8523 3611 8567 3643 8571 3645 8555
      3641 8550 3646 8548 3646 8546
TIME...MOT...LOC 1915Z 350DEG 15KT 3638 8559 

HAIL...1.00IN
WIND...60MPH
 
$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 11:47 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 19, 11:47 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1147 AM CDT TUE JUL 19 2016

.DISCUSSION...

Temps warming rapidly this morning with many in the lower 90s.
Dewpoints remain quite high with most in the mid 70s. Latest
soundings showing alot of moisture around h85 and expected
mixing may not dry dews all that much. Do expect most high
temps to level off in the mid 90s, possibly a few spots
reaching the upper. This will put apparent temps very close
to advisory criteria. Isolated-scattered storms are expected
to develop and should help keep heat indicies just below 105
although a few location across the extreme west may reach.
Expect to bump temps up a degree or two, and raise pops slightly
south.

&&

.AVIATION...
12Z TAF DISCUSSION.

Some fog at CKV and CSV this morning is causing visibilities to
remain low. Expect vis to improve to VFR levels by 14z. High
pressure will keep today mostly clear with only a few passing low
level clouds. There is a small chance of isolated thunderstorms,
but not quite enough to warrant mentioning in any of the TAFs.
Winds will remain light and out of the north throughout the
forecast period. CKV and CSV could see fog develop again on
Wednesday morning as temperatures fall and winds remain calm.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      96  74  95  74  97 /  20  10  10  10  10
Clarksville    94  73  93  72  96 /  20  10  10  10  10
Crossville     90  68  88  67  90 /  30  20  10  10  10
Columbia       94  73  95  72  97 /  30  20  10  10  10
Lawrenceburg   94  72  94  72  96 /  30  20  20  10  10
Waverly        94  74  94  74  97 /  20  20  20  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........07
Hazardous weather outlook, Jul 19, 5:12 AM CDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
512 AM CDT TUE JUL 19 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-201015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
512 AM CDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HIGH TEMPERATURES WILL CLIMB INTO THE LOW TO MID 90S ACROSS AREAS
WEST OF THE CUMBERLAND PLATEAU. THESE TEMPERATURES COUPLED WITH
HIGH HUMIDITIES WILL LEAD TO HEAT INDICES BETWEEN 100 AND 104
DEGREES IN AREAS MAINLY WEST OF THE I-65 CORRIDOR.

PLEASE EXERCISE CAUTION IF YOU MUST BE OUTSIDE TODAY. DRINK PLENTY
OF WATER AND WEAR LIGHT WEIGHT CLOTHING TO STAY AS COOL AS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX VALUES WILL BE BETWEEN 100 AND 105 DEGREES FOR MOST OF
THE MID STATE WEST OF THE CUMBERLAND PLATEAU WEDNESDAY AND
THURSDAY. FRIDAY AND SATURDAY APPEAR TO BE OUR WARMEST DAYS WITH
HEAT INDICES ABOVE 105 FOR A PORTION OF OUR AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 19, 2:03 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
203 PM CDT TUE JUL 19 2016

TNZ010-031>033-191945-
OVERTON TN-PUTNAM TN-CLAY TN-JACKSON TN-
203 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY...NORTHWESTERN
PUTNAM...WESTERN OVERTON AND EASTERN JACKSON COUNTIES UNTIL 245 PM
CDT...

AT 203 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GAINESBORO...MOVING SOUTH AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...CELINA...GAINESBORO...ALGOOD...RICKMAN...
STANDING STONE STATE PARK AND WHITLEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3622 8571 3650 8570 3658 8545 3621 8528
TIME...MOT...LOC 1903Z 003DEG 5KT 3641 8555

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:03 PM CDTSpecial Weather StatementOHXClay, Jackson42 min
Jul 19, 2:43 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Wilson20 min
Jul 19, 2:49 PM CDTSpecial Weather StatementOHXMontgomery41 min
Jul 19, 2:53 PM CDTSevere Thunderstorm WarningOHXMontgomery37 min
Jul 19, 3:02 PM CDTSpecial Weather StatementOHXMaury28 min
Jul 19, 3:07 PM CDTSpecial Weather StatementOHXDavidson23 min
Jul 19, 3:09 PM CDTSpecial Weather StatementOHXWilson36 min
Jul 19, 3:24 PM CDTSpecial Weather StatementOHXCheatham51 min
Jul 19, 3:32 PM CDTSpecial Weather StatementOHXCannon28 min
Jul 19, 4:07 PM CDTSpecial Weather StatementOHXSumner23 min
Jul 19, 4:12 PM CDTSpecial Weather StatementOHXCheatham, Dickson33 min
Jul 19, 4:22 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman38 min
Jul 19, 4:33 PM CDTSpecial Weather StatementOHXDavidson42 min
Jul 19, 4:40 PM CDTSevere Thunderstorm WarningOHXHickman20 min
Jul 19, 6:31 PM CDTSpecial Weather StatementOHXWayne29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.